MAUDE Adverse Event Report: SYSMEX CORPORATION, I SQUARE CS-5100; AUTOMATED BLOOD COAGULATION ANALYZER

SYSMEX CORPORATION, I SQUARE CS-5100; AUTOMATED BLOOD COAGULATION ANALYZER
Model Number CS-5100
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The cs-5100 instructions for use (ifu) chapter 3- principles of operation describes assessment flags that are displayed with analysis results.An asterisk [*] means that the result is of low-reliability.The [***.*] symbol means analysis results could not be obtained due to errors and other problems.All analyses generated assessment flags indicating errors occurred or low-reliability of results."no coagulation" and "slight coagulation" errors were generated.Chapter 7 - troubleshooting, displays the various producible errors, and the meanings associated with the errors.The probable cause for the "no coagulation" error indicates the coagulation reaction was not detectable, due to low fibrinogen concentration, an anticoagulant sample or reagent problem.To resolve the error, the user is to repeat the analysis and make an overall judgement of the sample and reagents.The probable cause for the "slight coagulation" error indicates the detected coagulation reaction was extremely weak, due to a sample with low fibrinogen concentration or due to a problem with the sample or reagent.To resolve the error, the user is to check the volume of the sample and reagent then repeat the analysis.For fibrinogen analysis, change the dilution ratio of the sample before repeating.Further verification of results is recommend prior to result reporting.The cs-5100 application sheet for fibrinogen with dade thrombin reagent: limitations of the procedure, provides the threshold concentration of interfering substances.Bilirubin concentrations up to 6 mg/dl will not interfere with the assay.The patient's bilirubin concentration was reported to be approximately 50 mg/dl, which exceeds the interfering substance threshold concentration.No product deficiency was identified.
 
Event or Problem Description
The patient received unnecessary cryoprecipitate and fresh frozen plasma transfusions due to flagged fibrinogen (fbg) results that were incorrectly reported to the medical team.Multiple samples from one patient were analyzed for fbg over the course of five days.The analyzer generated "no coagulation" and "slight coagulation" errors.The results were displayed with asterisks [*] or as suppressed results [***.*].The operator reported fbg < 50 mg/dl.The physician administered cryoprecipitate 14 times and fresh frozen plasma 6 times.The correct fbg values are unknown.It is unknown if corrected reports were issued.No harm was reported due to the unnecessary transfusions.

Brand Name
CS-5100
Common Device Name
AUTOMATED BLOOD COAGULATION ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA  675-0019
MDR Report Key10477540
Report Number1000515253-2020-00025
Device Sequence Number14203578
Product Code JPA
UDI-Device Identifier04987562425426
UDI-Public(01)04987562425426(11)190130
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K150678
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCS-5100
Device Catalogue NumberBY990757
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2020
Initial Report FDA Received Date09/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;